Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Nausea and vomiting with FM
    avatar
    Kimmons posted:
    I finally found a website that lists nausea and vomiting as one of the symptoms that goes with Fibromyalgia! No one else that I've talked to has experienced it, or heard of it before. Apparently it isn't very common, but it does happen. I get extremely nasausous when I'm headed into a flare, then the vomiting starts. It usually goes away after a day or two. It is awful! Does anyone else have this symptom?
    Kimmons
    Reply
     
    avatar
    Socialwrkr responded:
    I do, but mine is related to GI issues. I think sometimes things get lumped in as a fibro symptom and it may not be. Have you had an exam by a GI doc? If not, I would suggest it!

    Take care

    Aimee
     
    avatar
    deal14 responded:
    I also have bad nausea and depending on the pain level sometimes i vomit as well. I think mine is GI related too though so Im going to a GI soon to see if I can things under control.
     
    avatar
    rednewbie responded:
    I hate to say this, but I am like the other three posters. I have additional GI issues, Crohns and other issues that I think my nausea is a result from. However, I do agree with one the posters, when my pain is high from either my GI issues or my sciatia nerve and I let it go too long without any pain control I get nausated. For me, its usually a sign that I have been trying to ignore my pain and my body is screaming at me to slow down or rest. I have noticed, if I keep a good balance of not overdoing things, my nausea is keep at bay. So, I have to ask, are you keeping your pain under control or are you overdoing things?
    Gin
     
    avatar
    squarley responded:
    I get it to ,I think it comes with FM and the anxiety it brings with it .I am nasausous ,most of the time because the pain cause's it ,at least that,s how it is with me,and it is listed as one of FM side effects
     
    avatar
    aundy28570 responded:
    Have you ever had your epstein barr checked? Its not uncommon with FM for it to reacitivate and it will cause nausea.
     
    avatar
    squarley replied to aundy28570's response:
    what is that epstien barr? and how do they check it?
     
    avatar
    Kimmons replied to Socialwrkr's response:
    Hi Aimee,
    I have been seen by a GI. When I talked to my regular Dr. about the N&V she hadn't heard of that being a symptom-UNTIL she went to a 3 day conference of FM. It was brought up there and she let me know. Then I found it online-
    Kimmons
     
    avatar
    Kimmons replied to aundy28570's response:
    No- it has never been brought up by my Dr. I see her this Wednesday and will definately ask her about it. Thanks!
    Kimmons
     
    avatar
    aundy28570 replied to squarley's response:
    Its the same as mono that most people get when they're younger. Sometimes it can reactivate with FM. Actually I have tested positive for reactivation 3 times.

    It is done thru blood work and most dr's do not think to check so you may want to ask.
     
    avatar
    annette030 responded:
    If you had to really hunt for a website that blamed this on FMS, perhaps you would be better off discussing this with your doctor.

    I discuss any new or different symptoms with my doctor. Just because we have FMS, doesn't mean we can't have something else too.

    Pain in general can cause nausea and vomiting, so I am not really surprised. There are treatments to prevent this or to treat it once it starts. Talk to your doctor.

    Take care, Annette
     
    avatar
    Kimmons replied to annette030's response:
    Hi,
    My Dr. put me on Compazine which helps tremendously. Thanks~
    Kimmons
     
    avatar
    Kimmons replied to rednewbie's response:
    Hi Gin,
    My pain is pretty well under control...but as far as overdoing things I have to admit that I'm guilty. I have always been a "workaholic", so finding myself on Disability with literally nothing to do I FIND things to do
    Kimmons
     
    avatar
    Kimmons replied to annette030's response:
    Hi Annette,
    I did talk to my Dr. She hadn't heard of that being a symptom-but not too long afterwards she attended a three day conference on FM. It was discussed there as being a symptom, but a very low percentage of people have it. Thanks~
    Kimmons
     
    avatar
    Belladonna_3 responded:
    I have nausea but it's from meds that I take. Could it be med related with you? My Rheumy said nausea/vomiting are not directly related to FM. Maybe you should see a GI doc.

    Take care.

    Belladonna*
    )O(


    Helpful Tips

    Vitamin D level checked ***
    I encourage everyone who is having pain problems to ask your doctor to check your Vitamin D level......a simple blood test...and so very ... More
    Was this Helpful?
    233 of 263 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.